Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suggest treatment for insomnia caused by Clonazepam withdrawal

Jun 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2496 Questions
Hi Dr Parkishi, I started substituting clonazepam with Diazepam: taking 0.5 mg lorazepam and 5mg Valium pm and 0.75 mg Lorazepam am today is the second day. However, I am experiencing withdrawal symptoms during nights and there are very uncomfortable accompany with insomnia. Based on your expertise please advice which regime and dose will be suitable to me. Fell like in hell please help me. Where is your clinic, I would like to attend. Note Iam not drinking alcohol neither smoker. Thank you doc.
Posted Tue, 25 Feb 2014 in Mental Health
Answered by Dr. Abhishek Kapoor 57 minutes later
Brief Answer: Take diazepam Detailed Answer: Hi Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you to solve your query. First of all, i would tell you about half life of these sleeping pills, which is defined as the time to take for the blood plasma concentration of a drug to halve its steady-state. Clonazepam is intermediate hypnotic and has half life around 18 to 24 hours. Lorazepam has half life around 10 to 20 hours and diazepam has 36 to 72 hours. Effect of sleeping pills depend upon its half life. Drug with longer half life would stay for longer period and with short half life for shorter period. While shifting a patient from one drug to another, we do this according to dose equivalent. In that sense 1 mg of lorazepam is equivalent to 0.5 mg of clonazepam and 5 mg of diazepam. In your case, you were on clonazepam, so you need a drug better than this. In that sense, go for diazepam. That would help you maintain your sleep. If you would be mine patient, then in that situation, I would prefer you at Valium 2.5 mg in morning and 10 mg at night. I think, you would be satisfied with my answer. In case, you need my help, you can consult me. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
Follow-up: Suggest treatment for insomnia caused by Clonazepam withdrawal 31 minutes later
Hi dr XXXXXXX I made a mistake, I am in Lorazepma 0.75 mg am and not clonazepam , Also taking 0.5 mg lorazepam and 5 mg Valium pm. The issue is withdraw symptoms and lack of sleep. Please help me what to do. thank you
Answered by Dr. Abhishek Kapoor 16 minutes later
Brief Answer: take Diazepam only Detailed Answer: HI Thanks for using healthcare magic.I would help you to solve query. In your case, there is not need to take two sleeping pills together. It would better if you take one drug at a time. Better to take valium due to its longer effect. It would help in controlling both withdrawal and sleep disturbance. According to your dose of diazepam, i would suggest you to take valium 5mg in morning and 15 mg of diazepam at night. You would not feel any withdrawal symptoms and sleep disturbance at this dose. I think, that dose would be sufficient for you to get sound sleep and overcome from withdrawal. In case you feel any problem, you can consult me. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor